Smooth solutions of systems of quasilinear parabolic equations
ESAIM: Control, Optimisation and Calculus of Variations, Volume 8 (2002), pp. 169-193.

We consider in this article diagonal parabolic systems arising in the context of stochastic differential games. We address the issue of finding smooth solutions of the system. Such a regularity result is extremely important to derive an optimal feedback proving the existence of a Nash point of a certain class of stochastic differential games. Unlike in the case of scalar equation, smoothness of solutions is not achieved in general. A special structure of the nonlinear hamiltonian seems to be the adequate one to achieve the regularity property. A key step in the theory is to prove the existence of Hölder solution.

DOI: 10.1051/cocv:2002059
Classification: 35XX,  49XX
Keywords: parabolic equations, quasilinear, game theory, regularity, stochastic optimal control, smallness condition, specific structure, maximum principle, Green function, hamiltonian
@article{COCV_2002__8__169_0,
     author = {Bensoussan, Alain and Frehse, Jens},
     title = {Smooth solutions of systems of quasilinear parabolic equations},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     pages = {169--193},
     publisher = {EDP-Sciences},
     volume = {8},
     year = {2002},
     doi = {10.1051/cocv:2002059},
     zbl = {1078.35022},
     mrnumber = {1932949},
     language = {en},
     url = {http://archive.numdam.org/articles/10.1051/cocv:2002059/}
}
TY  - JOUR
AU  - Bensoussan, Alain
AU  - Frehse, Jens
TI  - Smooth solutions of systems of quasilinear parabolic equations
JO  - ESAIM: Control, Optimisation and Calculus of Variations
PY  - 2002
DA  - 2002///
SP  - 169
EP  - 193
VL  - 8
PB  - EDP-Sciences
UR  - http://archive.numdam.org/articles/10.1051/cocv:2002059/
UR  - https://zbmath.org/?q=an%3A1078.35022
UR  - https://www.ams.org/mathscinet-getitem?mr=1932949
UR  - https://doi.org/10.1051/cocv:2002059
DO  - 10.1051/cocv:2002059
LA  - en
ID  - COCV_2002__8__169_0
ER  - 
%0 Journal Article
%A Bensoussan, Alain
%A Frehse, Jens
%T Smooth solutions of systems of quasilinear parabolic equations
%J ESAIM: Control, Optimisation and Calculus of Variations
%D 2002
%P 169-193
%V 8
%I EDP-Sciences
%U https://doi.org/10.1051/cocv:2002059
%R 10.1051/cocv:2002059
%G en
%F COCV_2002__8__169_0
Bensoussan, Alain; Frehse, Jens. Smooth solutions of systems of quasilinear parabolic equations. ESAIM: Control, Optimisation and Calculus of Variations, Volume 8 (2002), pp. 169-193. doi : 10.1051/cocv:2002059. http://archive.numdam.org/articles/10.1051/cocv:2002059/

[1] D.G. Aronson, Bounds for Fundamental Solution of a Parabolic Equation. Bull. Amer. Math. Soc. 73 (1968) 890-896. | MR | Zbl

[2] A. Bensoussan and J. Frehse, Regularity of Solutions of Systems of Partial Differential Equations and Applications. Springer Verlag (to be published).

[3] A. Bensoussan and J. Frehse, Nonlinear elliptic systems in stochastic game theory. J. Reine Angew. Math. 350 (1984) 23-67. | MR | Zbl

[4] A. Bensoussan and J. Frehse, C α -Regularity Results for Quasi-Linear Parabolic Systems. Comment. Math. Univ. Carolin. 31 (1990) 453-474. | MR | Zbl

[5] A. Bensoussan and J. Frehse, Ergodic Bellman systems for stochastic games, in Differential equations, dynamical systems, and control science. Dekker, New York (1994) 411-421. | MR | Zbl

[6] A. Bensoussan and J. Frehse, Ergodic Bellman systems for stochastic games in arbitrary dimension. Proc. Roy. Soc. London Ser. A 449 (1935) 65-77. | MR | Zbl

[7] A. Bensoussan and J. Frehse, Stochastic games for N players. J. Optim. Theory Appl. 105 (2000) 543-565. Special Issue in honor of Professor David G. Luenberger. | MR | Zbl

[8] A. Bensoussan and J.-L. Lions, Impulse control and quasivariational inequalities. Gauthier-Villars (1984). Translated from the French by J.M. Cole. | MR

[9] S. Campanato, Equazioni paraboliche del secondo ordine e spazi L 2,θ (Ω,δ). Ann. Mat. Pura Appl. (4) 73 (1966) 55-102. | MR | Zbl

[10] G. Da Prato, Spazi L (p,θ) (Ω,δ) e loro proprietà. Ann. Mat. Pura Appl. (4) 69 (1965) 383-392. | MR | Zbl

[11] J. Frehse, Remarks on diagonal elliptic systems, in Partial differential equations and calculus of variations. Springer, Berlin (1988) 198-210. | MR | Zbl

[12] J. Frehse, Bellman Systems of Stochastic Differential Games with three Players in Optimal Control and Partial Differential Equations, edited by J.L. Menaldi, E. Rofman and A. Sulem. IOS Press (2001). | Zbl

[13] S. Hildebrandt and K.-O. Widman, Some regularity results for quasilinear elliptic systems of second order. Math. Z. 142 (1975) 67-86. | MR | Zbl

[14] J. Leray and J.-L. Lions, Quelques résultats de Višik sur les problèmes elliptiques nonlinéaires par les méthodes de Minty-Browder. Bull. Soc. Math. France 93 (1965) 97-107. | Numdam | Zbl

[15] O.A. Ladyženskaja, V.A. Solonnikov and N.N. Ural'Ceva, Linear and quasilinear equations of parabolic type. American Mathematical Society, Providence, R.I. (1967). | MR | Zbl

[16] M. Struwe, On the Hölder continuity of bounded weak solutions of quasilinear parabolic systems. Manuscripta Math. 35 (1981) 125-145. | MR | Zbl

[17] M. Wiegner, Ein optimaler Regularitätssatz für schwache Lösungen gewisser elliptischer Systeme. Math. Z. 147 (1976) 21-28. | MR | Zbl

Cited by Sources: